Síguenos en Twitter       Síguenos en Facebook       Síguenos en YouTube       Siguenos en Linkedin       Correo Grupsagessa       Gmail       Yahoo Mail       Dropbox       Instagram       Pinterest       Slack       Google Drive       Print       StumbleUpon

SOBRE EL AUTOR **

Mi foto
FACP. Colegio de médicos de Tarragona Nº 4305520 / fgcapriles@gmail.com

WORLD EMERGENCY MEDICINE SOCIETIES & RELATED

EMERGENCY MEDICINE DAY: May 27

Buscar en contenido

Contenido:

lunes, 19 de septiembre de 2016

Upper GI Bleeding

upper-gibleeding-in-the-ed
St. Emlyn´s - September 17, 2016 - By Chis Gray
"Earlier this week, Simon and Iain released a podcast on the management of acute upper gastrointestinal bleeding. Welcome to the blog post version, for all your textual needs.
Around 60,000 people are admitted into hospital every year with an upper GI bleed. With emergency department attendances in the UK totalling just over 22 million in the last year, this equates to roughly one person in every 300 seen. For those of you who work in bigger departments, on average you’ll refer one patient in every day to be investigated or treated. And this doesn’t take into account the patients you discharge.
It’s an important presentation to be aware of, and with an overall mortality of around 10% (which has remained static for 50 years despite advances in medical management), early recognition and treatment can really make a big difference 1.
NICE guidance for the management of acute upper gastrointestinal bleeding has recently been reviewed and updated 2, with only one difference in the new advice compared with that released in 2012 3. This relates to H2-antagonist and proton-pump inhibitor use for ulcer/GI bleeding prophylaxis in the critically ill. Whilst NICE recommends either can be used, they note that only ranitidine and cimetidine are licensed for this purpose. The use of PPI therapy would be off-licence, and whilst this will not affect the emergency physicians amongst us, it’s something for our critical care colleagues to be aware of..."